MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common device name: either foz or ljs.(b)(6).Pma/510(k): k100974.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a spectrum turbo-ject antibiotic power injectable picc was found to be leaking from a crack in the tubing.The picc line was inserted into the patient's right basilic vein on (b)(6) 2018 under general anesthesia.It was first reported that the picc was leaking on (b)(6) 2018.The line was found to be cracked at the "distal end of the clear tubing just prior to the orange hub".The patient was placed under general anesthesia to have the picc "rewired".Additional information has been requested regarding patient and event details.No other adverse effects have been reported regarding this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 15apr2020, it was reported that no unintended section of the device remained in the patient.No adverse effects were experienced by the patient.The complaint device will not be returned to the manufacturer.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.H6 ¿ addiitonal method code: (4114) device not returned investigation ¿ evaluation it was reported that a spectrum turbo-ject antibiotic power injectable picc (upics-3.0-ct-nt-abrm-1110) from lot 8577975 was leaking from a crack on the extension tube, just proximal to the manifold.The device was inserted 05may2018 and the leakage was noted 17jul2018.Cook became aware of this event on 14feb2020 upon being notified by a nurse clinician from alberta's children's hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.The device could not be measured against specification.However, a document based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 8577975 found no related nonconformances or additional complaints associated with this device lot.The information provided upon review of the dmr, ifu, dhr, dhf suggests that the device was manufactured within specification, and that there are no nonconforming devices in house or out in the field.A review of the product labeling for the device was completed.The instructions for use (ifu) state the following instructions related to the reported failure mode: intended use cook spectrum turbo-ject peripherally inserted central venous catheter (picc) sets are intended for short- or long-term use for venous pressure monitoring, blood sampling, administration of drugs and fluids, and for use with power injectors for delivery of contrast in ct studies¿ the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings ¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.Appropriate measures have been taken to address this failure mode.A capa is currently open to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9763371
Report Number1820334-2020-00483
Device Sequence Number687995
Product Code LJS
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)190830(10)8577975
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Device Lot Number8577975
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer04/15/2020
05/12/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/24/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;